← Return to XANAX withdrawal

Discussion
dianrib (@dianrib)

XANAX withdrawal

Depression & Anxiety | Last Active: Oct 4, 2022 | Replies (37)

Comment receiving replies
@flow65

I was taking Xanax for 2 years. I’m 66 and have gradually increased over the 2 years up to 4 mgs a day. My psychiatrist had me try different anti depressants over the last 2 years. I’m now taking celexa. It was a gradual increase to 40mg. My body built up a tolerance to the Xanax and probably stopped working a few months ago or better. All the symptoms had the same as anxiety but I believe it’s withdrawal. I’m weaning off .25mg a week. I’m at 3.25mg. I’ve been nauseous and trouble with everything. I was on Celexa for years and stopped in 2020. Ever since pandemic I’ve been a basket case, paranoid, phobia, anxiety and depression. I don’t know what came first the anxiety or med problems. My psychiatrist also has me taking hydroxyzine 10 mg. It’s an antihistamine to help with the anxiety symptoms and withdrawal. He suggested adding Buspar but my husband and I don’t think that would be a good idea. Read bad things on that med. We never thought xanax would be this bad. He suggested going up to 60 mg a day of celexa for 2 weeks. Asked pharmacists and most thought it would be safe. Very terrified by all of this. I would appreciate any comments. Please don’t put me down since I’m having such a difficult time. Thank you.

Jump to this post


Replies to "I was taking Xanax for 2 years. I’m 66 and have gradually increased over the 2..."

Sorry your going through this.

@flow65, I too am sorry for you having to endure this. I know because I’ve been there. .25mg per week reduction seems a fast pace to me. But there are others on this forum who are more knowledgeable than me, so let’s see what they say. The nausea was terrible for me, and thus lost 70 lbs. I did control it, finally by trying a myriad of OTC and Rx drugs. How are you doing with the nausea? I may be able to offer some suggestions to help. Hang in there…it can be done, but it can be a tough road, too. Think first about your weaning rate. Let us know how you’re doing.

I feel you’re tapering much too quickly. Some take months to years to taper comfortably and effectively. Your dose was really high. Are you familiar with the Ashton Manual? Google this and take a look. This is the best tapering method out there to date.

You are tapering much too quickly. Really slow tapers have much better results. You should be switching the Xanax over to Valium. Speak to your doctor about this. The Ashton Method is probably the best benzo tapering method to date. This method has helped many. Reducing 25 % per week is just too much. I don’t want to say too much here because I’m not a doctor. What I will say is if your doctor knew how to taper you wouldn’t be here on Connect seeking advice.